Alert archive / Kansas / Red Flag Warnings in 2016

Red Flag Warning 15, NWS Goodland, KS

April 6, 2016Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Apr 6, 2016, 8:12 AM MDT for Dundy County, Hitchcock County, Red Willow County, Nebraska; 13 counties in Kansas; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Apr 6, 2016, 11:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2016, 8:12 AM MDT (14:12 UTC)
In effect from
Apr 6, 2016, 11:00 AM MDT
Expired
Apr 6, 2016, 7:01 PM MDT
In force
8 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 2.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2016-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2016-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2902 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
226 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS83 KGLD 061412
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
812 AM MDT WED APR 6 2016

...CRITICAL FIRE WEATHER CONDITIONS FORECAST TODAY...

.AFTER COLLABORATION WITH PARTNERS AND AREA FORECAST OFFICES...IT
WAS DETERMINED THAT A RFW WAS NEEDED FOR TODAY PRIMARILY DUE TO
STRONG WINDS. RELATIVE HUMIDITIES AS LOW AS 15-17 PERCENT OUR
EXPECTED. SUSTAINED WINDS OF 20-30 MPH...GUSTING 45 MPH...VERY DRY
FUELS AND RECENT DRY WEATHER ALL INDICATE THAT DANGEROUS FIRE
WEATHER CONDITIONS ARE EXPECTED.

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-062215-
/O.NEW.KGLD.FW.W.0015.160406T1700Z-160407T0100Z/
YUMA-KIT CARSON-CHEYENNE-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-
SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-
HITCHCOCK-RED WILLOW-
812 AM MDT WED APR 6 2016 /912 AM CDT WED APR 6 2016/

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT /8 PM CDT/ THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
001...002...003...004...013...014...015...016...027...028...029...
041...042...079...080...081...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 7 PM MDT /8 PM CDT/ THIS EVENING.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE...FIRE 
  WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...
  FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 SHERMAN...
  FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
2 follow-up statements
210 
WWUS83 KGLD 062026
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
226 PM MDT WED APR 6 2016

...CRITICAL FIRE WEATHER TODAY...POSSIBLY TOMORROW...

.AFTER COLLABORATION WITH PARTNERS AND AREA FORECAST OFFICES...IT
WAS DETERMINED THAT A RFW WAS NEEDED FOR TODAY PRIMARILY DUE TO
STRONG WINDS. RELATIVE HUMIDITIES AS LOW AS 15-17 PERCENT OUR
EXPECTED. SUSTAINED WINDS OF 20-30 MPH...GUSTING 45 MPH...VERY
DRY FUELS AND RECENT DRY WEATHER ALL INDICATE THAT DANGEROUS FIRE
WEATHER CONDITIONS ARE EXPECTED.

FOR TOMORROW...A FIRE WEATHER WATCH IS ISSUED FOR A COMBINATION OF
WINDS AND RELATIVE HUMIDITY. WHILE 15% RH IS NOT FORECAST...
COORDINATION WITH LOCAL PARTNERS ON FUELS AND RECENT FIRE WEATHER
CONCERNS THAT A WATCH IS NEEDED FOR CRITICAL FIRE WEATHER
CONDITIONS.

KSZ004-016-NEZ081-070430-
/O.NEW.KGLD.FW.A.0012.160407T1800Z-160408T0000Z/
/O.CON.KGLD.FW.W.0015.000000T0000Z-160407T0100Z/
NORTON-GRAHAM-RED WILLOW-
326 PM CDT WED APR 6 2016

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 004...
016 AND 081...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 004...016 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FIRE
WEATHER WATCH FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND 
  FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 
  081 RED WILLOW.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 17 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079-080-070100-
/O.CON.KGLD.FW.W.0015.000000T0000Z-160407T0100Z/
YUMA-KIT CARSON-CHEYENNE-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
226 PM MDT WED APR 6 2016 /326 PM CDT WED APR 6 2016/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT /8 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...013...014...015...027...028...029...041...
042...079...080...252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE...FIRE 
  WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 DECATUR...
  FIRE WEATHER ZONE 013 SHERMAN...FIRE WEATHER ZONE 014 THOMAS...
  FIRE WEATHER ZONE 015 SHERIDAN...FIRE WEATHER ZONE 027 
  WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 029 
  GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 042 
  WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY AND FIRE 
  WEATHER ZONE 080 HITCHCOCK.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 15 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
400 
WWUS83 KGLD 070101
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
701 PM MDT WED APR 6 2016

...CRITICAL FIRE WEATHER POSSIBLE THURSDAY...

.A FIRE WEATHER WATCH REMAINS IN EFFECT FOR A COMBINATION OF
WINDS AND RELATIVE HUMIDITY. WHILE 15% RH IS NOT FORECAST...
COORDINATION WITH LOCAL PARTNERS ON FUELS AND RECENT FIRE WEATHER
CONCERNS THAT A WATCH IS NEEDED FOR CRITICAL FIRE WEATHER
CONDITIONS.

KSZ004-016-NEZ081-071215-
/O.CAN.KGLD.FW.W.0015.000000T0000Z-160407T0100Z/
/O.CON.KGLD.FW.A.0012.160407T1800Z-160408T0000Z/
NORTON-GRAHAM-RED WILLOW-
801 PM CDT WED APR 6 2016

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 004...016 AND 081...
...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 004...016 AND 081...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

* AFFECTED AREA...IN KANSAS...FIRE WEATHER ZONE 004 NORTON AND 
  FIRE WEATHER ZONE 016 GRAHAM. IN NEBRASKA...FIRE WEATHER ZONE 
  081 RED WILLOW.

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 40 MPH.

* RELATIVE HUMIDITY...AS LOW AS 18 PERCENT.

* IMPACTS...ANY FIRES THAT START WILL HAVE EXTREME FIRE BEHAVIOR 
  AND SPREAD RAPIDLY. OUTDOOR BURNING IS NOT ADVISED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

COZ252>254-KSZ001>003-013>015-027>029-041-042-NEZ079-080-070215-
/O.CAN.KGLD.FW.W.0015.000000T0000Z-160407T0100Z/
YUMA-KIT CARSON-CHEYENNE-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-
WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-
701 PM MDT WED APR 6 2016 /801 PM CDT WED APR 6 2016/

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...013...014...
015...027...028...029...041...042...079...080...252...253 AND
254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE RED
FLAG WARNING.

CRITICAL FIRE WEATHER CONDITIONS ARE NO LONGER EXPECTED.

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Apr 6, 6:29 AM MDT, 1 hour 43 minutes earlier.

Area forecast discussion, Apr 6, 6:29 AM MDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
629 AM MDT WED APR 6 2016

.UPDATE...
ISSUED AT 620 AM MDT WED APR 6 2016

INCREASED WINDS FOR TODAY BASED ON LATEST DATA. NOTICED THE NEAR
TERM HOURLY MODELS HAD BEEN SHOWING SUSTAINED WINDS AROUND 25KTS
ACROSS THE AREA A FEW HOURS AGO...BUT NOW ARE AROUND 20 KTS. NOT
SURE WHY THAT HAPPENED SINCE A RUC SOUNDING STILL SHOWS WINDS
AROUND 25 KTS MIXING DOWN. GUSTS OF 35-40 MPH WILL OCCUR BEGINNING
BY LATE MORNING AND LASTING INTO MID AFTERNOON. WINDS WILL
GRADUALLY DECLINE DURING THE LATTER HALF OF THE AFTERNOON.

AS MENTIONED PREVIOUSLY...DO NOT PLAN ON ISSUING A FIRE WEATHER
HIGHLIGHT AT THIS TIME FOR THE AFTERNOON DUE TO THE RELATIVE
HUMIDITY REMAINING ABOVE 15 PERCENT. HOWEVER WIND GUSTS OF 35-40
MPH WITH THE LOW RELATIVE HUMIDITY AROUND 20 PERCENT WILL CAUSE
ANY FIRES TO QUICKLY BECOME OUT OF CONTROL.

PART OF CHEYENNE COUNTY COLORADO DOES MEET CRITICAL FIRE WEATHER
CRITERIA...HOWEVER IT IS ONLY HALF OF THE COUNTY. HAVE MENTIONED
THE RISK OF FIRE GROWTH FOR THE ENTIRE AREA IN A SOCIAL MEDIA
POST THIS MORNING TO COMMUNICATE THE RISK OF RAPID FIRE GROWTH.

&&

.SHORT TERM...(TODAY THROUGH FRIDAY NIGHT)
ISSUED AT 225 AM MDT WED APR 6 2016

NORTHWEST FLOW WILL CONTINUE THROUGH FRIDAY NIGHT. SURFACE HIGH
PRESSURE WILL BUILD INTO THE CENTRAL PLAINS AND CONTINUE THROUGH
FRIDAY NIGHT.

SUBSIDENCE WILL LIMIT ANY POPS OTHER THAN NIL POPS. THE WEATHER WILL
BE DRY THROUGH FRIDAY NIGHT.

WINDS WILL BECOME BREEZY TO WINDY IN THE EASTERN FA THIS MORNING
AND THEN DECREASE IN THE AFTERNOON. RELATIVE HUMIDITY STAYS WELL
ABOVE CRITICAL VALUES ACROSS MOST OF THE FA. CHEYENNE
COUNTY COLORADO BECOMES MARGINAL IN THE LATER 3 HOURS OF THE
AFTERNOON BUT WIND SPEEDS WILL BE DECREASING AND TEMPERATURES
WILL BE COOLING OFF. CONFIDENCE IS NOT THERE TO ISSUE A FIRE
HIGHLIGHT FOR ONE COUNTY.

MAX TEMPERATURES SHOULD REACH THE MID AND UPPER 60S TODAY AND
THURSDAY WITH NEAR 70 ON FRIDAY.  MIN TEMPERATURES SHOULD RANGE
FROM 35 TO 40.

.LONG TERM...(SATURDAY THROUGH TUESDAY)
ISSUED AT 225 AM MDT WED APR 6 2016

THE PERIOD WILL START OUT WITH AN UPPER LEVEL RIDGE OVER THE TRI-
STATE AREA SATURDAY AND SUNDAY.  DURING THIS TIME VERY WARM HIGH
TEMPERATURES WILL MOVE OVER THE AREA.  HIGH TEMPERATURES FOR SUNDAY
MAY NOT BE HIGH ENOUGH GIVEN THE BREEZY SOUTHWEST WIND IN THE 850-
925MB LAYER.  WOULD NOT BE SURPRISED IF THE EASTERN 1/3 OF THE AREA
ENDED UP WARMING INTO THE LOW 80S.

SUNDAY NIGHT AN UPPER LEVEL SHORT WAVE TROUGH WILL MOVE ACROSS THE
AREA.  DESPITE A SUGGESTION OF THE TROUGH GOING FURTHER SOUTH WITH
THE MODEL DATA LAST NIGHT...MODELS HAVE COME INTO BETTER AGREEMENT
WITH THE TROUGH TRACKING ACROSS THE AREA...ALTHOUGH THERE IS STILL
DISAGREEMENT AS TO WHAT DIRECTION THE TROUGH WILL COME FROM BE IT
THE WEST OR NORTHWEST.  THE ENTIRE AREA LOOKS TO HAVE A GOOD SHOT AT
RECEIVING RAINFALL WITH THIS TROUGH PASSAGE DUE TO WIDE SPREAD LIFT
AND MOISTURE MOVING OVERHEAD MONDAY BEHIND THE COLD FRONT.  AM
BEGINNING TO HAVE MORE CONFIDENCE THE AREA WILL ACTUALLY RECEIVE
RAINFALL FROM THIS TROUGH.  HOWEVER DUE TO THE FAIRLY SMALL SCALE
NATURE OF THE TROUGH...ANY SHIFT OF THE MUCH LARGER CLOSED LOW OVER
SOUTHWEST CANADA WOULD CAUSE THE TROUGH TO MOVE MORE NORTH OR SOUTH.
THIS WOULD CAUSE PARTS OF THE AREA TO MISS OUT ON THE RAINFALL WITH
THE TROUGH SINCE THE MOISTURE ACCOMPANYING THE TROUGH IS FAIRLY
NARROW...BEING FLANKED BY MUCH DRIER AIR TO THE NORTH AND SOUTH. THE
RAINFALL WILL END MONDAY NIGHT AS THE TROUGH MOVES EAST OF THE AREA
WITH DRIER AIR MOVING IN OVER THE AREA BEHIND IT.

HIGH TEMPERATURES FOR THE PERIOD WILL BE WARMEST THIS WEEKEND WITH
THE RIDGE OVERHEAD.  A STRONG COLD FRONT WILL MOVE THROUGH MONDAY
MORNING.  THE LAST FEW NIGHTS THE FRONT HAS SEEMED TO ARRIVE EARLIER
WITH EACH MODEL RUN.  AM WONDERING IF HIGHS IN THE MID 50S WILL BE
TOO WARM GIVEN THE COLD AIR ADVECTION MOVING IN BEHIND THE FRONT
DURING THE MORNING.  HOWEVER THE VAST MAJORITY OF MODEL DATA
SUPPORTS MID 50S FOR HIGHS MONDAY.  ONLY A COUPLE MODELS INDICATE
UPPER 40S FOR HIGHS...WHICH MAY END UP BEING MORE REASONABLE. HIGHS
WILL BE A FEW DEGREES WARMER TUESDAY AS A SHORT WAVE RIDGE MOVES
THROUGH AHEAD OF THE NEXT TROUGH.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 435 AM MDT WED APR 6 2016

VFR CONDITIONS WILL PREVAIL AT KGLD AND KMCK TODAY AND TONIGHT.
NORTHWEST WIND WILL INCREASE THIS MORNING AND THEN DECREASE AROUND
SUNSET.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

UPDATE...JTL
SHORT TERM...FS
LONG TERM...JTL
AVIATION...FS
Hazardous weather outlook, Apr 6, 7:00 AM MDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
700 AM MDT WED APR 6 2016

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-071300-
YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS-
DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-
GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW-
700 AM MDT WED APR 6 2016 /800 AM CDT WED APR 6 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO...
EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS.

.DAY ONE...TODAY AND TONIGHT...

ACROSS THE TRI-STATE AREA LOW RELATIVE HUMIDITY AND WIND GUSTS OF
35-40 MPH WILL CAUSE ANY FIRES TO QUICKLY BECOME OUT OF CONTROL.
THE MOST FAVORABLE AREA FOR RAPID FIRE GROWTH WILL BE THE SOUTHERN
HALF OF CHEYENNE COUNTY COLORADO WHERE CRITICAL FIRE WEATHER
CONDITIONS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

JTL

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:26 PM MDTFire Weather WatchGLDRed Willow11 hr
Apr 5, 6:27 PM MDTBlowing Dust AdvisoryGLDDecatur, Gove, Graham, Greeley, Logan, Norton and 4 more3 hr

Nearby

Red Flag Warnings in Kansas, 2016Red Flag Warnings in Nebraska, 2016Red Flag Warnings in Colorado, 2016Every red flag warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.